Alert archive / Florida / Flood Watches in 2020
Flood Watch 5, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Oct 1, 2020, 3:09 AM EDT for 5 counties in Florida. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2020, 3:09 AM EDT (07:09 UTC)
- Expired
- Oct 5, 2020, 4:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Sep 30, 9:36 PM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Sep 30, 9:36 PM EDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 936 PM EDT Wed Sep 30 2020 .DISCUSSION... Frontal boundary will remain stationary across south Florida overnight. Overrunning moisture near to north of this boundary and a northeast low level onshore flow in a moist airmass (PW values around 2 inches) will keep a chance for showers and isolated storms, mainly along the Treasure Coast into tonight. There is a threat for some flooding to occur from locally heavy rainfall of 1-3 inches, possible higher amounts in a few spots across this area should any stronger and lingering shower bands or isolated storms develop and persist. WPC maintains a Marginal Risk for excessive rainfall along the Treasure Coast for this reason. The low temperature forecast for tonight remains a little tricky, with cloudier conditions and low level onshore winds likely keeping temps from falling below the low 70s from near/south of Melbourne directly along the coast. However, northerly drainage flow and lower dewpoints in the 50-60s, should allow temps to fall into the 60s farther north and inland, and possibly upper 50s north of Sanford late tonight where less cloud cover is expected. && .AVIATION...Lingering clouds will persist overnight and into Thu. Guid suggests isentropic flow setting up late tonight, leading to development of lower clouds/cigs, with cigs NR FL 010-015 and perhaps lower into early Thu, mainly south of KISM-KMCO. Wl have to monitor for psbl amendments should even lower cigs develop in some locations. Lower dewpoints should preclude vsby lower than about 5-6SM. && .MARINE...A weak frontal boundary will remain nearly stationary across the southern FL peninsula tonight, with N/NE winds around 10-15 knots across the waters north of this boundary. Seas will continue to range from 2-4 feet. Rainfall chances mainly confined along to offshore of the Treasure Coast, especially off of St. Lucie/Martin County coasts. Isolated lightning storms will also be possible. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 81 64 81 / 0 10 0 10 MCO 64 84 65 84 / 0 10 10 10 MLB 70 83 68 84 / 10 40 20 20 VRB 72 84 70 84 / 30 60 40 30 LEE 60 83 64 84 / 0 10 0 10 SFB 63 84 64 84 / 0 10 10 10 ORL 65 84 67 84 / 0 10 10 10 FPR 71 84 69 84 / 30 60 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Pendergrast/Kelly
Hazardous weather outlook, Sep 30, 8:32 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 832 PM EDT Wed Sep 30 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-011030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 832 PM EDT Wed Sep 30 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated storms will continue to be possible along to just offshore of the Treasure Coast into tonight. Any storms that develop will be capable of producing occasional lightning strikes and heavy downpours. .FLOOD IMPACT... Any persistent showers or isolated storms that form along the Treasure Coast overnight, especially across coastal portions of St. Lucie and Martin counties, will be able to produce locally heavy rainfall of 1 to 3 inches in 60 to 90 minute period. This may cause minor standing water issues along roadways or poor drainage areas. .RIVER FLOOD IMPACT... The Saint Johns River at Astor has fluctuated in and out of Moderate Flood Stage over the last 2 days due to heavy rain near the site. For tonight, Astor is forecast to remain in Minor to Moderate Flood and due to lower rain chances through the remainder of the week, levels are forecast to slowly subside. The Saint Johns River near Deland, Sanford, and above Lake Harney is forecast to remain within Action Stage through the week. Refer to daily Flood Statements from NWS Melbourne for the latest river levels and forecasts. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated lightning storms are expected through late week south of Melbourne, with higher rain chances returning areawide this weekend and into early next week. Locally heavy rainfall leading to minor flooding issues along area roadways and poor drainage areas could occur along the Treasure Coast late this week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 12:57 AM EDT | Areal Flood Advisory | MLB | Martin | 24 min |
| Oct 1, 1:21 AM EDT | Areal Flood Warning | MLB | Martin | 4 hr |
| Oct 1, 2:12 AM EDT | Flash Flood Warning | MLB | Martin | 3 hr |
| Oct 1, 4:33 AM EDT | Flash Flood Warning | MLB | Martin | 4 hr |
| Oct 1, 5:33 AM EDT | Areal Flood Warning | MLB | Indian River, Martin, Saint Lucie | 3 hr |
| Oct 1, 8:54 AM EDT | Areal Flood Warning | MLB | Martin | 3 hr |
| Oct 1, 10:09 AM EDT | Areal Flood Advisory | MLB | Saint Lucie | 4 hr |
| Oct 1, 1:30 PM EDT | Areal Flood Warning | MLB | Saint Lucie | 90 min |
| Oct 1, 2:57 PM EDT | Areal Flood Warning | MLB | Martin, Saint Lucie | 3 hr |
| Oct 1, 3:46 PM EDT | Areal Flood Advisory | MLB | Indian River, Saint Lucie | 119 min |
| Oct 1, 4:53 PM EDT | Flash Flood Warning | MLB | Martin, Saint Lucie | 3 hr |
| Oct 1, 5:59 PM EDT | Areal Flood Advisory | MLB | Indian River, Martin, Saint Lucie | 3 hr |
| Oct 1, 6:30 PM EDT | Areal Flood Warning | MLB | Martin, Saint Lucie | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.